Alert archive / Pennsylvania / Snow Advisories in 2005

Snow Advisory 3, NWS State College, PA

December 5, 20055 counties in Pennsylvania

NWS State College, PA issued this snow advisory at Dec 5, 2005, 3:29 AM EST for 5 counties in Pennsylvania. It took effect at Dec 5, 2005, 8:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 5, 2005, 3:29 AM EST (08:29 UTC)
In effect from
Dec 5, 2005, 8:00 PM EST
Expired
Dec 5, 2005, 6:31 PM EST
In force
Issued by
NWS State College, PA

Counties Adams County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA

The radar

The State College radar (KCCX), 143 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2005-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2005-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -122 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
-122 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCTP 050829
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
329 AM EST MON DEC 5 2005

...LOW PRESSURE TO OUR SOUTH WILL SPREAD ACCUMULATING SNOW INTO
THE LOWER SUSQUEHANNA VALLEY TONIGHT...

.ACCUMULATING SNOW WILL AFFECT THE AREA TONIGHT.

PAZ057-059-064>066-051630-
/O.NEW.KCTP.SN.Y.0003.051206T0100Z-051206T1400Z/
DAUPHIN-LEBANON-ADAMS-YORK-LANCASTER-
329 AM EST MON DEC 5 2005

...SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EST
TUESDAY. 

A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHEAST STATES WILL
TRACK OFF THE MID ATLANTIC COAST TONIGHT. THIS WILL SPREAD AN AREA
OF SNOW ACROSS THE LOWER SUSQUEHANNA VALLEY...BEGINNING SEVERAL
HOURS AFTER SUNSET...AND PERSISTING INTO THE EARLY MORNING HOURS
ON TUESDAY. AT THIS TIME...SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES
ARE EXPECTED...WITH THE HIGHEST SNOWFALL AMOUNTS EXPECTED SOUTH OF
THE PENNSYLVANIA TURNPIKE. THIS WILL LIKELY CREATE HAZARDOUS
TRAVEL CONDITIONS...WITH SNOW COVERED ROADWAYS AND REDUCED
VISIBILITIES...INTO THE MORNING COMMUTE ON TUESDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
KL/BL
3 follow-up statements
000 
WWUS41 KCTP 051626
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1126 AM EST MON DEC 5 2005

...LOW PRESSURE TO OUR SOUTH WILL SPREAD ACCUMULATING SNOW INTO
THE LOWER SUSQUEHANNA VALLEY TONIGHT...

.ACCUMULATING SNOW WILL AFFECT THE AREA TONIGHT.

PAZ057-059-064>066-060030-
/O.CON.KCTP.SN.Y.0003.051206T0100Z-051206T1400Z/
DAUPHIN-LEBANON-ADAMS-YORK-LANCASTER-
1126 AM EST MON DEC 5 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
EST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
EST TUESDAY. 

A LOW PRESSURE SYSTEM OVER THE SOUTHEAST STATES WILL TRACK OFF
THE MID ATLANTIC COAST TONIGHT. IT IS STILL POSSIBLE THAT THIS
SYSTEM COULD BRING A PERIOD OF STEADY SNOW TO EXTREME SOUTHEASTERN
PORTIONS OF YORK AND LANCASTER COUNTIES. SNOW FALL WILL BE LIGHTER
TO THE NORTH. SOUTHERN AREAS OF THESE TWO COUNTIES COULD SEE 2 TO
4 INCHES OF SNOW.

THERE STILL IS SOME UNCERTAINTY AS TO HOW FAR NORTH THE SNOW WILL
EXTEND. STAY TUNED FOR POTENTIAL UPDATES OF THE ADVISORY AREA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
RHG
000 
WWUS41 KCTP 051952
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
252 PM EST MON DEC 5 2005

...LOW PRESSURE TO OUR SOUTH WILL SPREAD ACCUMULATING SNOW INTO
THE LOWER SUSQUEHANNA VALLEY TONIGHT...

.ACCUMULATING SNOW WILL AFFECT THE AREA TONIGHT.

PAZ057-059-064-052100-
/O.CAN.KCTP.SN.Y.0003.051206T0100Z-051206T1400Z/
DAUPHIN-LEBANON-ADAMS-
252 PM EST MON DEC 5 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
SNOW ADVISORY. 

$$

PAZ065-066-060400-
/O.CON.KCTP.SN.Y.0003.051206T0100Z-051206T1400Z/
YORK-LANCASTER-
252 PM EST MON DEC 5 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
EST TUESDAY...

A LOW PRESSURE SYSTEM PASSING TO OUR SOUTH IS SLOWLY SPREADING
SNOW INTO MARYLAND. SOME OF THIS SNOW SHOULD REACH PORTIONS OF
YORK AND LANCASTER COUNTIES EARLY THIS EVENING. A PERIOD OF STEADY
LIGHT SNOW IS LIKELY. SOUTHERN PORTIONS OF THESE TWO COUNTIES
SHOULD SEE 2 TO 4 INCHES OF SNOW. CENTRAL AND NORTHERN AREAS WILL
SEE LESS SNOW FALL.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
RHG/JL
000 
WWUS41 KCTP 052331
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
631 PM EST MON DEC 5 2005

...SNOW ADVISORY CANCELLED FOR THE LOWER SUSQUEHANNA RIVER VALLEY...

.THE STEADIEST AND HEAVIEST SNOWFALL WILL REMAIN SOUTH OF THE AREA
TONIGHT. UP TO TWO INCHES IS EXPECTED ACROSS EXTREME SOUTHERN
PARTS OF LANCASTER AND YORK COUNTIES...WITH GENERALLY AN INCH OR
LESS ELSEWHERE. 

PAZ065-066-060045-
/O.CAN.KCTP.SN.Y.0003.051206T0100Z-051206T1400Z/
YORK-LANCASTER-
631 PM EST MON DEC 5 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
SNOW ADVISORY. 

THE HEAVIEST AND STEADIEST SNOWFALL WILL REMAIN SOUTH OF THE
REGION TONIGHT. ONLY A COATING TO AN INCH OR TWO OF SNOW IS
EXPECTED ACROSS MAINLY SOUTHERN PORTIONS OF LANCASTER AND YORK
COUNTIES TONIGHT...WITH THE GREATEST AMOUNTS FALLING NEAR THE
MARYLAND BORDER. FOR THIS REASON...THE SNOW ADVISORY HAS BEEN
CANCELLED. 

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this snow advisory went out at Dec 4, 9:50 PM EST, 5 hours 39 minutes earlier.

Area forecast discussion, Dec 4, 9:50 PM EST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
950 PM EST SUN DEC 4 2005

.SHORT TERM (REST OF TONIGHT)...

CURRENT FCST OK...NO UPDATE NEEDED. NOT A LOT OF FLURRIES/SNOW
SHOWERS...BUT STILL A FEW N PA...AND MORE CLDS ARE COMING OFF
ERIE...THUS WILL LEAVE MENTION OF SNOW SHOWERS AND FLURRIES IN FCST.

SOME CONCERN ABOUT SE PART OF CWA FOR LATE MONDAY INTO EARLY
TUE...AS ENSEMBLE DATA SHOWS SOME RISK OF GETTING .5 INCHES OF
PCPN. FOR NOW...WILL LEAVE FCST AS IS...2 TO 4 INCHES...IF
SLIGHTLY MORE CAME...IT WOULD BE ON EDGE OF OF AREAS LIKE SE
YORK...S LANC. COUNTIES. NEW ETA IS SLIGHTLY FURTHER S AND E.

MID SHIFT CAN LOOK NEW GFS OVER...AND ADJUST MORE. LOOKS LIKE MOST
OF THE SNOW WOULD FALL IN A 6 HOUR PERIOD OR LESS...MAINLY MONDAY
EVENING...TAPERING OFF TUE AM.

LOOKING LONGER OUT...SOME LAKE EFFECT POSSIBLE...BUT LIKE
WED...INSTEAD OF LATE MONDAY...EARLY TUE...THUS NO NEED FOR
WATCHES ACROSS THE NW YET.

HUDSON BAY LOW LOOKS LIKE IT WANTS TO DRIFT WESTWARD...A
COMPLICATED AND PERHAPS ACTIVE PATTERN FOR EARLY DEC...PLENTY OF
COLD AIR AROUND. HOWEVER...REST OF THIS WEEK LOOKS FAIRLY
DRY...OUTSIDE THE LAKE EFFECT AREAS.

TEMPS WILL REMAIN BELOW NORMAL.

&&

.PREVIOUS DISCUSSION...
(ISSUED 246 PM EST SUN DEC 4 2005)

SHORT TERM (TONIGHT THROUGH MONDAY)...

FRONT MOVING THROUGH CWA WILL BRING ONE LAST ROUND OF SHSN TO THE
AREA...THEN EXPECT SLOWLY IMPROVING CONDITIONS OVERNIGHT. A FEW
BREAKS MAY DEVELOP OVERNIGHT AND EARLY TOMORROW BEFORE CLOUDS FROM
THE NEXT APPROACHING SOUTHERN STREAM SYSTEM APPROACH. NAM AND GFS
STILL IN DISAGREEMENT ON THE TRACK AND EXTENT OF SIGNIFICANT PCPN
INTO CENTRAL PA. BASED ON WWD DISC AND CONFERENCE CALL...ATTM ARE
THINKING THAT SNOW WILL BE BELOW WINTER STORM CRITERIA FOR THE CWA.
SREFS DO HOWEVER SHOW THAT ALMOST HALF THE MEMBERS BRING HIGH
ADVISORY SNOW AMOUNTS UP TO UNV FROM THE SOUTH AND EAST. WILL
MONITOR NEXT MODEL RUNS...BUT ATTM WILL NOT BE ISSUING A WATCH.
WILL BE ISSUING AN SPS TO ALERT PUBLIC TO UPCOMING EVENT.

LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...
MOST EXCITING WEATHER IS IN THE FIRST PART OF THE SHORT TERM
FORECAST PERIOD...HOWEVER AS MON SYSTEM MOVES OFF TO THE EAST. ON
TUE FLOW COMES OFF THE LAKES AND SNOW BEGINS AGAIN IN THE
NORTHWEST CWA. ALTHOUGH THIS TIME AMOUNTS SHOULD BE LOWER AND NOT
EVEN REACH ADVISORY CRITERIA. COLD HIGH FILTERS IN FROM THE NORTH
AND WEST DURING THE MIDDLE PART OF NEXT WEEK AND AND SOME SNOW
SHOWERS ARE CERTAINLY POSSIBLE INTO WEDNESDAY. HIGH SETTLES OVER
THE CENTRAL PORTION OF THE US ON WED NIGHT/THURSDAY AND KEEPS US
PRECIP FREE INTO THE WEEKEND.

AVIATION...
CIGS SLOWLY TRYING TO LIFT THIS AFTERNOON. BAND OF LIGHT SNOW
ACCOMPANYING FRONT MOVING THROUGH NW MOUNTAINS. EXPECT VSBYS TO
IMPROVE TO VFR CONDS WITH THE PASSAGE OF THE FRONT...AS WINDS SWING
TO THE WEST-NORTHWEST AT 10 TO 20KT. SMALL CLEARING PATCH AHEAD OF
FRONT WILL BE SHORT LIVED. EXPECT CIGS TO SLOWLY IMPROVE OVERNIGHT
AS DRIER AIR WORKS IN...AND DOWNSLOPING NW FLOW SETS UP.

SPS OUT FOR THE CWA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MARTIN
Hazardous weather outlook, Dec 4, 5:44 AM EST, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
544 AM EST SUN DEC 4 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-051045-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
544 AM EST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

...WINTER WEATHER ADVISORIES ARE IN EFFECT UNTIL EARLY THIS
AFTERNOON ACROSS CENTRAL PENNSYLVANIA ALONG WITH THE SUSQUEHANNA
VALLEY...

LOW PRESSURE WILL MOVE OFF THE NEW JERSEY COAST THIS AFTERNOON AND
THE STEADY SNOW WILL TAPER TO SCATTERED LIGHT SNOW SHOWERS OR
PATCHY FREEZING DRIZZLE. ADDITIONAL SNOW ACCUMULATION WILL BE AN
INCH OR TWO ACROSS THE CENTRAL AND NORTH...WITH A THIN LAYER OF
ICE FROM SLEET AND FREEZING RAIN OVER SOUTHERN PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOW PRESSURE WILL FORM ALONG A STALLED FRONT ACROSS THE
SOUTHEASTERN STATES LATE TONIGHT...THEN MOVE NORTHEAST TO NEAR
NORFOLK VIRGINIA MONDAY NIGHT. THE EXACT TRACK OF THIS STORM IS
STILL UNCERTAIN...BUT THERE IS A CHANCE FOR THE STORM TO TRACK
FURTHER NORTH WHICH WOULD PRODUCE SEVERAL INCHES OF SNOW ACROSS
SOUTHEASTERN PENNSYLVANIA AND THE LOWER SUSQUEHANNA VALLEY...WITH
LIGHTER AMOUNTS ACROSS CENTRAL PENNSYLVANIA.

COLD AIR BLOWING OVER THE RELATIVELY WARM WATERS OF LAKE ERIE LATE
TUESDAY THROUGH THURSDAY WILL PRODUCE BANDS OF SNOW SHOWERS AND
SQUALLS ACROSS THE NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS WITH SEVERAL
INCHES OF ACCUMULATION POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE REPORT ANY ACCUMULATION OF 3 HOURS OR MORE.

LAMBERT

In the hours before

Special weather statement, Dec 4, 10:00 PM EST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1000 PM EST SUN DEC 4 2005

PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-051000-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1000 PM EST SUN DEC 4 2005

...SNOW POSSIBLE MONDAY NIGHT...

A DEVELOPING STORM SYSTEM OVER THE SOUTHERN GULF STATES WILL
APPROACH PENNSYLVANIA MONDAY. CURRENT PROJECTIONS TRACK THE LOW
PRESSURE SYSTEM SOUTH OF THE COMMONWEALTH. THIS PATH WOULD BRING
SNOW TO THE ENTIRE REGION...WITH THE LIGHTEST AMOUNTS TO THE
NORTH...AND THE MORE SIGNIFICANT SNOW TO THE SOUTH.

SNOW IS EXPECTED TO BEGIN DURING MONDAY AFTERNOON ACROSS SOUTHERN
PENNSYLVANIA...AND SPREAD NORTH THROUGH THE DAY. SNOW AMOUNTS AT
THIS TIME ARE EXPECTED TO RANGE FROM AN INCH OR TWO ACROSS
NORTHERN AND CENTRAL PENNSYLVANIA...TO BETWEEN 2 AND 4 INCHES IN
THE LOWER SUSQUEHANNA VALLEY.

THE EXACT PATH OF THIS STORM IS STILL UNCERTAIN. A SLIGHT SHIFT
IN THE TRACK COULD RESULT IN MORE...OR LESS...SNOW FOR THE AREA.

MOTORISTS COULD ANTICIPATE SLIPPERY TRAVEL CONDITIONS AND REDUCED
VISIBILITIES TO DEVELOP LATE MONDAY AFTERNOON...PERSISTING INTO
TUESDAY MORNING.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION...OR VISIT OUR WEB SITE AT
WEATHER.GOV/C T P...FOR FURTHER DETAILS AND UPDATES.

MARTIN

Nearby

Snow Advisories in Pennsylvania, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.